Translator Disclaimer
February 2021 Yang and Prentice model with piecewise exponential baseline distribution for modeling lifetime data with crossing survival curves
Fábio N. Demarqui, Vinícius D. Mayrink
Braz. J. Probab. Stat. 35(1): 172-186 (February 2021). DOI: 10.1214/20-BJPS471

Abstract

Proportional hazards (PH), proportional odds (PO) and accelerated failure time (AFT) models have been widely used to deal with survival data in different fields of knowledge. Despite their popularity, such models are not suitable to handle survival data with crossing survival curves. Yang and Prentice (2005) proposed a semiparametric two-sample approach, denoted here as the YP model, allowing the analysis of crossing survival curves and including the PH and PO configurations as particular cases. In a general regression setting, the present work proposes a fully likelihood-based approach to fit the YP model. The main idea is to model the baseline hazard via the piecewise exponential (PE) distribution. The approach shares the flexibility of the semiparametric models and the tractability of the parametric representations. An extensive simulation study is developed to evaluate the performance of the proposed model. We demonstrate how useful is the new method through the analysis of survival times related to patients enrolled in a cancer clinical trial. Finally, an $\mathtt{R}$ package called $\mathtt{YPPE}$ was developed to fit the proposed model. The simulation results indicate that our model performs well for moderate sample sizes in the general regression setting. A superior performance is also observed with respect to the original YP model designed for the two-sample scenario.

Citation

Download Citation

Fábio N. Demarqui. Vinícius D. Mayrink. "Yang and Prentice model with piecewise exponential baseline distribution for modeling lifetime data with crossing survival curves." Braz. J. Probab. Stat. 35 (1) 172 - 186, February 2021. https://doi.org/10.1214/20-BJPS471

Information

Received: 1 February 2019; Accepted: 1 March 2020; Published: February 2021
First available in Project Euclid: 6 January 2021

MathSciNet: MR4195766
Digital Object Identifier: 10.1214/20-BJPS471

Rights: Copyright © 2021 Brazilian Statistical Association

JOURNAL ARTICLE
15 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.35 • No. 1 • February 2021
Back to Top